Format

Send to

Choose Destination
See comment in PubMed Commons below
Intern Med. 2008;47(17):1523-8. Epub 2008 Sep 1.

Raloxifene-induced acceleration of platelet aggregation.

Author information

1
Department of Clinical Laboratory, National Hospital for Geriatric Medicine, National Center for Geriatrics and Gerontology.

Abstract

A 59-year-old postmenopausal woman diagnosed to have primary osteoporosis began to take 60 mg daily of oral raloxifene. The platelet aggregation induced by 1 microM adenosine diphosphate (ADP) and the alpha2-antiplasmin activity were accelerated significantly after 8 weeks from the beginning of raloxifene-treatment, and gradually deteriorated up to 24 weeks. ADP markedly caused the phosphorylation of Akt in the platelets obtained at 24 weeks. Although there were no subjective complaints at 24 weeks, the medication was stopped with her consent to avoid any adverse effects due to thrombus formation. The platelet hyper-aggregability and Akt phosphorylation induced by ADP disappeared at 4 weeks after the cessation of medication. These results strongly suggest that raloxifene caused the acceleration of platelet aggregation and subclinical thrombus formation through the Akt signal pathway in this case.

PMID:
18758128
[Indexed for MEDLINE]
Free full text
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for J-STAGE, Japan Science and Technology Information Aggregator, Electronic
    Loading ...
    Support Center